Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
helpplease19

Ziana Side Effects

Recommended Posts

Thanks for taking the time to read this.

I've battled with acne for a long time. I tried all sorts of topical which would work initially and then stop working. I did an Accutane regimen which helped tremendously, but it ended a little while ago and I was concerned my acne would return so I saw the dermatologist preemptively.

He put me on Ziana. Since I started (about a week ago) my skin has become redder, there has been more acne (I had almost none when I started), and my face has become significantly more oily.

I know the conventional wisdom is just to "tough it out", but is there any way to reduce these side effects, especially the oiliness?

I have an event in about a week and a half, and it's very important to me that I look my best (a certain girl will be there...). It'd kill me to have to attend looking terrible, especially since my skin was doing *great* before the doctor gave me this stuff.

Thanks!!

Share this post


Link to post
Share on other sites

Hi! I wanted to respond because I have been using Ziana on and off for years and don't see as much about it on here for some reason. First let me say that I love it because it is a low dose retionol and antibiotic in one and it is the only thing I have found that has really worked for me. I too was on Accutane in 2003 and lost my night vision and I prefer not to take antibiotics and such. I have tried alomost everything over the years and keep returning to Ziana. That being said, the side effects aren't always pretty. Oiliness and irritaiton being the main culprits. Ziana is the only topical I've tried that didn't give me a terrible intitial breakout but I wouldn't let that stop you the first few weeks. Now if it is happening in a month or two then stop. There is probably something out there that you will react better to. I tried Aczone at one point and stuck with it for two terrible months before I thought what am I doing to myself? It took six months on Ziana to repair the damage that Aczone caused. You can try using it every other night or even every third night to build up your tolerance at first but some oiliness and irritaiton is going to be pretty unavoidable. I have had good luck with alternating Ziana one night and jojoba oil the next to combat the irritation. In regards to the oiliness, I use blotting sheets and -even though you're a guy-you might consider translucent powder. Also, a mattifying lotion or primer during the day is a helpful option- just make sure it is acne friendly. It is a fine line between dry/ irritated and oily with Ziana. Hence my usage of jojoba oil some nights. Good luck to you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×